MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM; PROSTHESIS, HIP

ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Swelling/ Edema (4577)
Date of Event 10/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient presented with sudden pain, thigh edema and total impotence approximately 4 months post implantation.It was found by ct scan that the plate had fractured.The patient underwent surgery to remove the plate and osteosynthesis of the right femur.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4): g2: report source france.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a1, a2, b4, d9, g3, g6, h2, h3, h6, h11.The product was returned for investigation, and the issue can be confirmed: the plate is fractured into two parts through a screw hole.The surface of the plate that does not face the bone exhibits some scratches but is otherwise inconspicuous.The features of the fracture surface indicate a fatigue fracture.Two radiographic images of the right knee preoperative and postoperative were provided.A comminuted fracture of the right femur can be seen in the postoperative image.However, no further assessment is made, as no further images were provided since the onset of the reported pain.The surgical report for implantation surgery was provided and reviewed by a health care professional.The review identified a three part fracture of the right femur with osteosynthesis and no intraoperative complications.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Based on the investigation a fracture of the ncb plate can be confirmed and most likely attributed to fatigue.However, since the cause may be multifactorial, consisting of patient- and procedure-related factors, a definitive root cause could not be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 12 HOLES, 278 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20771971
Report Number0009613350-2024-00544
Device Sequence Number4412956
Product Code HRS
UDI-Device Identifier00889024297562
UDI-Public(01)00889024297562(10)3096826
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0203264012
Device Lot Number3096826
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexFemale
Patient Weight65 KG